Couldn't find what you looking for?

TRY OUR SEARCH!

I had a full thyroid removal Dec23.2010. Prior I was diagnosed with Graves Disease Feb.2009 starting seeing a Endo specialist at Emory Clinic in Atlanta. After about 6 mos she recommened to have a ful thryoid removal that it would be best for my well being. After talking to surgeon it was in question why I would want to have this done, I told the surgeon I was told by the Endo that it wasfor my best interest. After all the post testing for surgery my right side had a larger goiter that would not shrink with iodine. I continued with the surgery, it went well. After the drain tube was removed I ended up with a larger fluid lump was told from surgeon over time it will go away. It has decreased a lot but still some tenderness & swelling in the area. I was not put on any medication after surgery. i seen my Endo and did blood work 6 wks after surgery. I was told I should been put on Synthroid before I left the hospital but no doctor did. My levels were way off and I was told if I was put on meds right away this would not be as bad. I have my good and bad days. First started off that my upper part of my arms muscle sore and just weak to brush my teeth. Fingers tips tender and aching. toes seem to be cold comes and go's. Depressed, I dont know if I made the right decisions. I have been depressed since I found out I had graves diesease. Thought I would feel better after surgery but still have fear that I would get right again. there is no support group. I'm on 150 mcg and was told from the Endo it's going to take time to get me on the right dosage. I dont know what causes this disease and never got a straight answer from any doctors. Told family history,not enough iodine in diet,stress,pregnancy. I'm 38 with 3 kids youngest is 3yrs old. I pray to get better. I have heard that this is controllable and can live a long life. So why do I feel so sad. If anyone that is going thru this like it seems millions are let's talk. i could use some support.

Loading...

Hi! You'll get better. I had my thyroid gland removed in 2004, at the time I was 19. After my surgery I was without my therapy for three moths. I felt exactly the same. I felt week, my body was swollen... I had to wait until I get the radioactive iodine treatment (and I did twice), since I had a thyroid cancer. After that treatment they said the cancer was gone and they gave me the same dose (150mg) of levothyroxine natrium, a drug similar to Synthroid. Normally it takes two weeks for the drug to "start working" properly. They changed my dosage a year ago, I was told then to take 125mg per day. Two moths ago another endocrinologist change my dose again to 125mg 5 times a week and 150mg twice a week (Wednesdays and Saturdays). I'm seeing my endo again in March and hoping that she wont change it again. %-) I feel ok ever since I'm taking this hormone replacement therapy, but those three months without it...that's how I imagine the hell.
You're lucky for having your children. You don't have to think about the possible consequences on your fertility.
Take care.
Reply

Loading...

Thank you for the reply and your supported words. At this time no radation pill is needed after surgery. The surgeon did tell me if any thyroid was still there that I would take a radation pill and it will be gone. Have you felt sinus problems since the surgery?? I had really bad sinus problem about a week after surgery and my primary care doctor just gave me antibotic it did go away. But now 7weeks after surgery again I have bad sinus again on my right side. My thyroid was most problem of the right side so just wondering if this is something that I would have to go thru here and there . I have been taking the Synthroid for now 8 days and my Endo said she believes my diarehra that started about 5 days after starting the pill was viro to see pcp. Now I have sinus it's just crazy how I feel. Is this all normal feelings or normal part of the low thryroid now. My right eye is still bulging and I was told that either will never go away or can get better or worst. Different answer from surgeon,eye specialist,Endo and pcp. So frustrating. I feel like i want to run to the emergency room all the time..... Or will this all get better in a few more days???? I'm also taking a muti vitamin/iron but 12 hrs after taking my med and 12 hrs before my morning dose. Will I get over all my fears and finally live a normal life. I'm sorry to hear you are having trouble having kids. I pray for you that one day you able to have kids. As much as I have faith in GOD I should have no fear. Thank you again for taking your time in talking to me, I greatly appreciate it. Have a good night.
Reply

Loading...

Hi! Yes, radiation treatment is usually used to destroy the rest of the cancerous tissue, if there is some. Good for you if you didn't need it. I didn't feel any other health related problem after my surgery. I also have sensitive sinuses but that's the problem I'm dealing with ever since I'm born :-) it's not related to my thyroid problem. I believe that your sinus problem is due to immune system deficiency. The thyroid controls how quickly the body uses energy, makes proteins, and controls how sensitive the body should be to other hormones. You should try to boost your immune system in order to help your body recover more quickly. Just keep taking those vitamin and mineral supplements you're already taking. Do you still have diarrhea? I found that diarrhea is one of the common Synthroid side effects. Maybe 150 mg is too much for you, you should check your hormones level and talk to your endo about it. My left eye was bulging before and and after my operation for a couple of months, but now it's gone, my eyes are quite symmetrical. So you shouldn't worry about that. Just make sure to take your therapy regularly. Don't be afraid of anything, the worst is over. Enjoy with your family and take care. :-)
Reply

Loading...

Thank you for your encouraging words. This helps me so much. I did call my Endo and she felt my symtoms were not related to Synthroid. Referred me to see my pcp. I seen my pcp just the other day and she to did not feel it was related, but will have my levels rechecked in 4 weeks, since I only been on the Synthroid for 2 weeks. I will continue taking my multi vitamins and iron. I'm starting to feel better otherwise besides the sinus came back just today. I keep a sinus flush use it all the time. My right eye seems to have more moisture than before and I pray that this will improve and the bulging goes away. Thank you again for your responses. Take care as well.
Reply

Loading...